MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® URETHRAL CATHETER KIT WITH RED RUBBER CATHETER; TOUCHLESS CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® URETHRAL CATHETER KIT WITH RED RUBBER CATHETER; TOUCHLESS CATHETER
Model Number 4A3053
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer stated the jelly or iodines in 7 bard touchless catheters have been missing in the last couple months.Per additional information received from the customer via email on 12sep2019, he was not sure which catheters were missing iodine or jelly.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the sample noted one opened bard touchless catheter kit with original packaging.Visual inspection of the sample noted that there were no povidone-iodine swabs in the package, which is out of specification.There was a corner portion of the lubricating jelly packet received with the sample.With only a corner portion of the jelly packet alone, we were unable to be determined the condition of the jelly packet upon receipt by the end user.Although the reported event was confirmed, a root cause could not be determined.A potential root cause could be incorrect operation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local state and federal laws and regulation." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® TOUCHLESS® URETHRAL CATHETER KIT WITH RED RUBBER CATHETER
Common Device Name
TOUCHLESS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9136279
Report Number1018233-2019-06067
Device Sequence Number2373485
Product Code FCM
UDI-Device Identifier00801741030680
UDI-Public(01)00801741030680
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2021
Device Model Number4A3053
Device Catalogue Number4A3053
Device Lot NumberNGB22688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1